Alert archive / Maine / Gale Warnings in 2012
Gale Warning 14, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Oct 11, 2012, 9:37 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2012, 9:37 AM EDT (13:37 UTC)
- Expired
- Oct 11, 2012, 4:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
761 WHUS71 KCAR 111337 AAA MWWCAR URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 937 AM EDT THU OCT 11 2012 ANZ050>052-112145- /O.UPG.KCAR.SC.Y.0054.000000T0000Z-121013T0800Z/ /O.NEW.KCAR.GL.W.0014.121011T1337Z-121012T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 937 AM EDT THU OCT 11 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HEWITT
1 follow-up statement
146 WHUS71 KCAR 112000 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 400 PM EDT THU OCT 11 2012 ANZ050>052-120400- /O.CAN.KCAR.GL.W.0014.000000T0000Z-121012T0000Z/ /O.NEW.KCAR.SC.Y.0055.121011T2000Z-121013T0800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 400 PM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HEWITT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Oct 11, 6:16 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Oct 11, 6:16 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 616 AM EDT THU OCT 11 2012 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE EAST OF THE AREA TODAY AS HIGH PRESSURE BUILDS SOUTH OF THE REGION. WEAK FAST MOVING LOW PRESSURE WILL MOVE ACROSS FAR NORTHERN MAINE LATE TONIGHT. COLD HIGH PRESSURE WILL FOLLOW FRIDAY INTO SATURDAY.&& .NEAR TERM /THROUGH TONIGHT/... UPDATE 0610L: COLD FRONT WELL E OF THE FA ATTM W/ BRISK NW WNDS BEGINNING TO PICK UP SPCLY ACROSS NRN AREAS. LINGERING SHOWERS FAR NE W/ JUST SOME SPOTTY LGT SHOWERS CENTRAL AND W ATTM. CURRENT FCST LOOKS ON TRACK W/ NO MAJOR ADJUSTMENTS NEEDED ATTM. STRONG COLD FRONT HAS NOW CLEARED OUR FA AND CONTS MVG EWRD AWAY FROM OUR AREA... LINGERING RAIN ACROSS FAR NERN AREAS W/ SHOWERS ACROSS THE N AND W TAPERING TO NIL POPS SW AND S. STRONG CAA EXPECTED TO OVERSPREAD THE FA TODAY ON BRISK W TO NW WNDS AS RIDGE OF CANADIAN HIGH PRES BEGINS TO BUILD INTO THE REGION. EXPECT THE USUAL SC ACROSS THE N THIS AM INTO THE ERLY AFTN HRS W/ MAX TEMPS LIKELY TO BE REACHED BY LATE AM/ERLY AFTN BEFORE STEADYING OUT OR EVN FALLING A BIT THIS AFTN. CLOUDS AND WNDS SHOULD DECREASE QUICKLY BY MID TO LATE AFTN AS THE RIDGE AXIS IS EXPECTED TO QUICKLY CREST THE AREA BY THIS EVE AHEAD OF A FAST MVG BUT WEAK SFC LOW PRES SYSTEM WHICH MODEL CONSENSUS HAS CROSSING FAR NRN MAINE BY 12Z FRI. WEAK WAA AHEAD OF THIS SYSTEM WILL ALLOW PRECIP TO OVERSPREAD FAR N AND NW AREAS BEFORE MDNGT AND REACH NERN AREAS 06-08Z. BL TEMPS/CRITICAL THCKNS VALS SUGGEST BEST CHC FOR ANY SNOW REMAINS ACROSS THE FAR N AND NW WHERE AN INCH OR SO IS PSBL. WILL CONT CAT TO LIKELY POPS FAR NRN AREAS W/ CHC POPS CENTRAL AND S. OVERALL EXPECT THIS UPCOMING EVENT TO PRODUCE ONLY LGT QPF AMOUNTS W/ PRECIP MAXES BLO .25 INCHES EXPECTED... && .SHORT TERM /FRIDAY THROUGH SATURDAY/... CLIPPER-TYPE LOW PRESSURE WILL BE EXITING FROM MAINE INTO NEW BRUNSWICK LATE FRIDAY MORNING, WITH HIGH PRESSURE QUICKLY BEGINNING TO BUILD OVER THE NORTHEAST CONUS THEREAFTER. SHOWERS WILL LINGER THROUGH THE MORNING HOURS, BUT WILL QUICKLY END BY EARLY AFTERNOON. EARLY MORNING TEMPERATURES WILL BE COLD ENOUGH FOR SNOW OR A RAIN/SNOW MIX, BUT ANTICIPATE LITTLE TO NO ACCUMULATION, ESPECIALLY ONCE THE SUN COMES UP. CLOUDS WILL LINGER ACROSS THE NORTHWESTERN PORTIONS OF THE STATE, BUT MOST AREAS SHOULD SEE SUNSHINE BEGIN TO BREAK THROUGH IN THE AFTERNOON, ESPECIALLY DOWNEAST. HOWEVER, EVEN WITH SUN, IT WILL FEEL VERY CHILLY FRIDAY AS BRISK NORTHWEST WINDS DEVELOP IN THE TIGHT PRESSURE GRADIENT BETWEEN THE RETREATING LOW AND THE ADVANCING HIGH. WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED. TEMPERATURES WILL RANGE FROM AROUND 40 IN THE NORTH WOODS TO AROUND 50 DOWNEAST. HIGH PRESSURE WILL SLOWLY BUILD EASTWARD FRIDAY NIGHT INTO SATURDAY, EVENTUALLY MOVING OFF THE MID ATLANTIC COAST AND OUT TO SEA. AS SUCH, EXPECT CLEARING SKIES FOR FRIDAY NIGHT INTO SATURDAY MORNING. OVERNIGHT TEMPERATURES WILL BE QUITE COLD WITH EVERYONE GETTING DOWN INTO THE 20S. WINDS WILL SUBSIDE A BIT FROM FRIDAY AFTERNOON, BUT SHOULD REMAIN HIGH ENOUGH TO PRECLUDE ANY FOG DEVELOPMENT OUTSIDE OF THE DEEPER RIVER VALLEYS. SATURDAY WILL START OUT MOSTLY SUNNY, BUT EXPECT STRATOCUMULUS TO ARISE BY LATE MORNING AS MIXING OCCURS. WINDS WILL ONCE AGAIN BE ON THE GUSTY SIDE, THOUGH NOT AS STRONG AS ON FRIDAY. TEMPERATURES ON SATURDAY WILL BE SIMILAR TO THOSE ON FRIDAY, TOPPING OUT IN THE 40S IN MOST SPOTS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE UNSETTLED PATTERN CONTINUES THROUGH THE LONG TERM. WE START OFF WITH A FRONTAL SYSTEM SET TO MOVE ACROSS THE GREAT LAKES SATURDAY NIGHT INTO SUNDAY, WITH THE LEADING WARM FRONT MOVING ACROSS MAINE DURING THAT TIME FRAME. THE LOW WILL THEN TRAVERSE EASTWARD THROUGH SOUTHERN QUEBEC, DRAGGING ITS COLD FRONT THROUGH THE FORECAST AREA MONDAY AFTERNOON AND NIGHT. AS SUCH, SUNDAY AND MONDAY WILL BE WET, WITH A MIX OF RAIN AND SNOW POSSIBLE OVER THE NORTH LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. WRAP AROUND SHOWERS CONTINUE INTO EARLY TUESDAY, THEN CONDITIONS WILL DRY OUT AS HIGH PRESSURE BUILDS OVER THE AREA. THIS FEATURE WILL KEEP FAIR WEATHER IN THE STATE TUESDAY AFTERNOON THROUGH WEDNESDAY. MONDAY WILL BE THE WARMEST DAY OF THE PERIOD, THOUGH IT DEPENDS ON HOW LONG THE AREA STAYS IN THE WARM SECTOR BEFORE THE COLD FRONT PUSHES THROUGH. OTHERWISE, TEMPERATURES WILL BE NEAR SEASONAL NORMAL THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION /10Z THURSDAY THROUGH MONDAY/... NEAR TERM: MAINLY VFR CONDS WILL PREVAIL TODAY INTO TNGT THO CAN NOT RULE OUT SOME PATCHY MVFR ACROSS OUR NRN TAF SITES THIS AM IN SOME POST-FRONTAL SC. MFR TO PSBL IFR CONDS ARE PSBL ACROSS THE NRN TAF SITES LATE TNGT/ERLY FRI AS A FAST MVG LOW PRES SYSTEM CROSSES FAR NRN AREAS W/ SOME LGT RAIN OR WET SNOW. SHORT TERM: MVFR/OCCASIONAL IFR EXPECTED THROUGH 15Z FRIDAY DUE TO LOW CEILINGS AND PRECIPITATION. RAIN MAY MIX WITH SNOW EARLY AT THE NORTHERN TERMINALS. CONDITIONS IMPROVE FRIDAY AFTERNOON WITH VFR CONDITIONS EXPECTED THROUGH SATURDAY. PRECIPITATION RETURNS SATURDAY NIGHT AND CONTINUES THROUGH MONDAY. EXPECT MAINLY MVFR CONDITIONS DURING THIS PERIOD. THE EXCEPTIONS WILL BE EARLY SUNDAY MORNING WHEN SNOW MAY DROP THINGS TO IFR AT THE NORTHERN SITES. OCCASIONAL IFR CEILINGS ARE ALSO POSSIBLE SUNDAY AND SUNDAY NIGHT, WHEN THE STEADIEST RAIN IS EXPECTED. && .MARINE... NEAR TERM: HAVE OPTED TO XTND THE SCA THRU FRI NGT... EXPECT A BRIEF BREAK TNGT AS LOW PRES PASSES N OF THE WATERS BUT WILL LIKELY SEE A RETURN OF SCA CONDS BY LATE TNGT/ERLY FRI. EVEN THO WNDS/SEAS MAY FALL TO AT OR JUST BLO SCA LEVELS FOR A BRIEF PD TNGT...PROBABLY BEST TO KEEP THE SCA GOING VS DROPPING IT THIS EVE ONLY TO NEED TO REISSUE IT FOR LATER TNGT/ERLY FRI... BRIEF MARGINAL GALES ARE PSBL THIS AM BUT OVERALL JUST EXPECTING PREDOM STRONG SCA CONDS ATTM... SHORT TERM: THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED THROUGH BY FRIDAY NIGHT SINCE WINDS LOOK TO INCREASE AHEAD OF A CLIPPER-TYPE LOW PRESSURE SYSTEM. WINDS OF 20 TO 30 KT AND WAVES 5 TO 7 FT CAN BE EXPECTED TO LAST INTO FRIDAY EVENING. CONDITIONS WILL BEGIN TO IMPROVE BY AROUND MIDNIGHT AS HIGH PRESSURE BEGINS TO BUILD OVER THE REGION. HOWEVER, GUSTY WINDS AROUND 20 KT WILL STILL BE POSSIBLE THROUGH SATURDAY MORNING. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ050>052. && NEAR TERM...KHW SHORT TERM...HASTINGS LONG TERM...HASTINGS AVIATION...KHW MARINE...KHW/HASTINGS
Hazardous weather outlook, Oct 11, 3:23 AM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 323 AM EDT THU OCT 11 2012 MEZ001>006-010-011-015>017-029>032-120730- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 323 AM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-120730- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 323 AM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:00 PM EDT | Small Craft Advisory | CAR | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.